Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have pus filled acne, growing, damaging, open pores, scars, dead skin, redness. On deriva. What is going on?

Namaste Dear Doctor

I am 32/male living in kathmandu, nepal. I have been suffered from acne all through my life. it started at the age of 14. initially those were pimples with white puss and became as i grew and formed like cysts on cheek, side of cheek damaging badly my face. they have made my nose bigger. acne scars are all over my face being cheek as their center and i have large open pores on my nose. nose and chin (below lips) are filled with dirty while heads/puss. i took lot of medicines (oral cynomycin and topical retino A / clindamycin) but they were of no use.
now again i went to shelter of medicine in the want of looking good (to get rid of scars/dull glowless face) and doctor prescribed use of deriva ms (adapalene microsphere) at night daily. i was sincere for one year without any result and i left it. now again after 3 months i saw another doctor and she has prescribed me the following:
1. Isotretrinoin - post dinner 1 cap daily
2. antioxidant - after lunch daily 1 cap
3. adapalene and clindamycin phosphate gel - to apply after bath and at bed (twice a day)
i am on prescription for a week. i dont see any improvement but my face has become reddish with abundant dead skins (looks horrible). my query is:
a) am i on right prescription
b) should i use adap+clind after bath ie during day-time, though i am not much exposed to sun
c) how do i get rid of dead skins and reddishness
Asked On : Sat, 20 Apr 2013
Answers:  1 Views:  244
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hi, Anil
Thanks for the detailed history posted to us
I shall try to answer your queries one by one

First of all rest assured , you are on right prescription for acne . Isotretinoin is very effective for cystic acne. You have used it for just a week , you need to continue it , improvement may be seen in a month or more as far as acne is concerned. For scars you need different treatment llike dermaroller or fractional laser but can be started only if acne is under control ,so lot of patience is required .
Adapalene and tretinoin both are retinoids which can cause dryness and redness (The effects of both being added up) They may also cause photosensitivity.So Strictly avoid sun exposure and also use a broad spectrum sunscreen . For the time being you may use adapalene and clindamycin combination only at night.
To get rid of dead cells and redness ,do as follows:
Keep your face well hydrated with non comedogenic moisturisers
Use mild cleansers
apply a mild steroid cream for a week on the red areas
If this does not help you might require a short course of oral steroid under prescription.
Use a sunscreen during the day
Continue Antioxidants
Hope this solves your query

Answered: Sun, 21 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor